Hail, Bay
- When
- December 24, 11:45 AM EST to 11:50 AM EST
- Where
- Bay County, Lynn Haven
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.267, -85.683
A WJHG-TV meteorologist reported penny size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 24, 11:25 AM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1125 AM EST SAT DEC 24 2005 .SHORT TERM...WARM FRONT MAKING ITS WAY NORTHWARD FROM THE COASTAL WATERS INTO THE FLORIDA PANHANDLE AND BIG BEND AREAS...WITH A SHARP TEMPERATURE GRADIENT...15+ DEGREES...EVIDENT FROM THE COAST INTO THE INLAND AREAS. INITIAL BAND OF MOSTLY LIGHT PRECIPITATION HAS MADE ITS WAY INLAND ACROSS THE AREA THIS MORNING...ASSOCIATED WITH THE FIRST SHORT WAVE RUNNING OUT AHEAD OF THE MAIN SYSTEM TO THE WEST. THE CONTINUING UNCERTAINTY IN THE FORECAST IS JUST HOW UNSTABLE THE AIR MASS WILL BECOME AS THE WARM FRONT CONTINUES TO MOVE NORTHWARD THIS AFTERNOON. SPC KEEPS US IN A SLIGHT RISK...WITH IMPRESSIVE HELICITY VALUES TO THE WEST...WHERE THE PRE FRONTAL SQUALL LINE CONTINUES TO TAKE SHAPE ACROSS MISSISSIPPI AND EASTERN LOUISIANA. MODIFIED SOUNDING SHOWS RELATIVELY LOW VALUES OF CAPE AND LI...AND CURRENT THINKING IS THAT EVEN WITH RELATIVELY FAVORABLE DYNAMICS AND WIND SHEAR...INSTABILITY WILL REMAIN LIMITED...ESPECIALLY OVER INLAND AREAS. THUS THE MAIN AREA OF CONCERN FOR LATER THIS AFTERNOON AND TONIGHT WILL BE THE COASTAL WATERS AND IMMEDIATE COASTAL AREAS...AS HAS BEEN THE CASE IN PAST EPISODES. HOWEVER...WE WILL CONTINUE TO KEEP A CLOSE WATCH THIS AFTERNOON AND EVENING. && .MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE...AND WILL BE WATCHING FOR POSSIBLE SCA CONDITIONS LATER THIS EVENING...FOR NOW WILL CONTINUE THE SCEC.WINDS AND SEAS ARE EXPECTED TO REMAIN HIGH BEHIND THE FRONT THROUGH MOST OF MONDAY...BEFORE HIGH PRESSURE FINALLY BUILDS ACROSS THE COASTAL WATERS ON TUESDAY. && .FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND. WILL BE WATCHING FOR POSSIBLE RED FLAG CONDITIONS ON MONDAY. && .AVIATION...EXPECT PREVAILING VFR CEILINGS THIS AFTERNOON. HOWEVER...BRIEF MVFR CONDITIONS WILL BE POSSIBLE AS SCATTERED LIGHT TO MODERATE SHOWERS CONTINUE DEVELOP AHEAD OF THE APPROACHING COLD FRONT. BY EVENING...EXPECT CONDITIONS TO START TO DETERIORATE AS CIGS DROP TO IFR IN RAIN AND ISOLATED STRONG THUNDERSTORMS ASSOCIATED WITH THE APPROACHING FRONT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...DUVAL AVIATION/FIRE WEATHER...GODSEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 AM EST SAT DEC 24 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-251100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 345 AM EST SAT DEC 24 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE AREA TONIGHT... .DAY ONE...A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY AND TONIGHT... MOVING THROUGH THE AREA ON SUNDAY MORNING. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT...AND SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS TONIGHT... ESPECIALLY NEAR THE COAST WHERE THE INSTABILITY WILL BE GREATEST. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...AFTER A MOSTLY CLOUDY AND COOL DAY WITH ISOLATED SHOWERS ON SUNDAY...HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR THE EARLY PART OF NEXT WEEK. THE NEXT COLD FRONT WILL APPROACH THE REGION ON WEDNESDAY OR THURSDAY...WITH THE NEXT CHANCE FOR SHOWERS OR STORMS AT THAT TIME. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
The Eglin Afb radar (KEVX), 40 km away, was scanning. The volume nearest the first event began at 16:45 UTC.
1 hail. Local standard time, as filed.
A WJHG-TV meteorologist reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488999.